Hail, Hitchcock
- When
- June 10, 6:27 PM MST
- Where
- Hitchcock County, Palisade
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.350, -101.100
5 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 10, 1:18 PM MST, 5 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 218 PM MDT SAT JUN 10 2006 .DISCUSSION...FORECAST CONCERNS ARE CHANCES FOR CONVECTION TONIGHT AND AGAIN EACH AFTERNOON AND EVENING THROUGH TUESDAY AS WELL AS TEMPERATURES. 19Z SURFACE MAP ANALYSIS SHOWED WEAK COLD FRONT ACROSS EXTREME SOUTHERN KANSAS. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED THE CYCLONIC SPIN OF AN UPPER LEVEL VORT MAX AND SHORTWAVE MOVING EASTWARD THROUGH SOUTHERN WYOMING. UPPER LOW ALSO SEEN SPINNING OVER WASHINGTON AND OREGON. NAM AND GFS MODELS AGREE ON DEVELOPING CONVECTION THIS AFTERNOON AND EVENING OVER HIGHER TERRAIN OF NORTHEAST COLORADO AND WESTERN WYOMING AND MOVING EAST AND SOUTHEAST INTO FORECAST AREA AS AN MCS. STRONG 100 KT 250 MB AXIS SEEN ACROSS THIS AREA AS WELL WHICH SHOULD HELP ENHANCE CONVECTION. POPS FOR TONIGHT HAVE BEEN PLACED IN THE LIKELY CATEGORY MOST OF FORECAST AREA AS MCS PROCEEDS ALONG. WITH THESE FACTORS IN PLACE SOME OF THE STORMS MAY BE SEVERE. WENT CLOSE TO GUIDANCE TEMPERATURES WITH LOW TEMPERATURES IN THE MID 50S TO LOWER 60S. FOR SUNDAY AND SUNDAY NIGHT SHOULD SEE A DRY DAY SUNDAY DUE TO SUBSIDENCE BEHIND THE MCS AND CONVECTION OF LAST NIGHT. THEN MODELS AGAIN ADVERTISE CONVECTION TO DEVELOP OVER HIGHER TERRAIN OF COLORADO AND MOVE EASTWARD WITH TIME INTO PORTIONS OF WESTERN KANSAS AND SOUTHWEST NEBRASKA. WILL CARRY CHANCE POPS FOR THUNDERSTORMS AFTER 21Z SUNDAY AFTERNOON INTO SUNDAY NIGHT. WENT CLOSE TO GUIDANCE FOR HIGH TEMPERATURES MONDAY INTO THE MIDDLE 80S. FOR MONDAY AND MONDAY NIGHT WILL MAINTAIN SLIGHT CHANCE POPS FOR THUNDERSTORMS EASTERN COLORADO ZONES. MODELS SHOW UPSLOPE AND ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN AND THEN MOVE INTO EASTERN COLORADO PLAINS BEFORE ENDING. DID NOT MAKE BIG CHANGES WITH THE EXTENDED FORECAST PERIOD WEDNESDAY THROUGH SATURDAY. BIG UPPER RIDGE OF HIGH PRESSURE TO OUR SOUTHWEST REBUILDS ITSELF BACK INTO THE REGION KEEPING DRY WEATHER IN PLACE THROUGH MUCH OF THE REST OF NEXT WEEK. TEMPERATURES SHOULD BE CLOSE TO NORMAL MAINLY IN THE 80S AND LOWER 90S. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SAT JUN 10 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1140 AM CDT SAT JUN 10 2006 /1040 AM MDT SAT JUN 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO FAR EASTERN COLORADO AFTER 2 PM MDT (3 PM CDT) AS AN UPPER LEVEL DISTURBANCE MOVES TOWARD THE AREA. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE WITH THESE STORMS. AROUND OR SHORTLY AFTER DARK THESE ISOLATED THUNDERSTORMS WILL MERGE INTO A LARGE CLUSTER OF THUNDERSTORMS AND MOVE SOUTHEAST THROUGH MUCH OF THE TRI-STATE AREA. BY 3 AM MDT (4 AM CDT) THIS CLUSTER SHOULD EXIT THE AREA. THE PRIMARY THREATS WITH THIS CLUSTER WILL BE LARGE HAIL...DAMAGING WINDS...AREAS OF BLOWING DUST...AND LOCALLY VERY HEAVY RAIN WHICH MAY CAUSE SOME LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE EAST OF LINE EXTENDING FROM BENKELMAN NEBRASKA THROUGH COLBY AND GOVE KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UPSLOPE CONDITIONS WILL AID THUNDERSTORM DEVELOPMENT OVER EASTERN COLORADO SUNDAY AFTERNOON. THESE STORMS SHOULD THEN DRIFT EAST INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE LATE AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND AN ISOLATED TORNADO. THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH TUESDAY. DANGEROUS LIGHTNING IS ALWAYS A HAZARD WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM MDT (3 PM CDT). DDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 2 SE JOES 39.63N 102.65W
06/10/2006 E0.88 INCH YUMA CO TRAINED SPOTTER
&&
SHOEMAKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 637 PM MDT SAT JUN 10 2006 NEZ079-110100- DUNDY- 637 PM MDT SAT JUN 10 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORM THUNDERSTORM WINDS OVER NORTHERN DUNDY COUNTY. THESE WINDS WERE BEING PRODUCED BY THUNDERSTORMS TO THE NORTH OF THE AREA. THESE WINDS WERE 13 MILES NORTH OF BENKELMAN...AND MOVING SOUTHEAST AT 35 MPH. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE WINDS BECOME STRONGER. BULLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 650 PM MDT SAT JUN 10 2006 COZ091-KSZ013-110215- KIT CARSON COUNTY-SHERMAN- 650 PM MDT SAT JUN 10 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND SHERMAN COUNTY IN NORTHWEST KANSAS... AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF KIRK TO 10 MILES NORTH OF BETHUNE TO BETHUNE...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN NORTHEASTERN KIT CARSON AND WESTERN SHERMAN COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. BULLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
654 PM MDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 10 W BURLINGTON 39.31N 102.46W
06/10/2006 E1.00 INCH KIT CARSON CO TRAINED SPOTTER
&&
SHOEMAKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
714 PM MDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 6 E KIRK 39.62N 102.49W
06/10/2006 E1.00 INCH YUMA CO CO-OP OBSERVER
&&
SHOEMAKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
717 PM MDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 5 NW BURLINGTON 39.36N 102.34W
06/10/2006 E0.88 INCH KIT CARSON CO TRAINED SPOTTER
&&
SHOEMAKEThe Goodland radar (KGLD), 121 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514047, 5514048, 5514049, 5514050, 5514051, 5514052.